MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a ped-425-12 and a ped-450-10 were implanted into the cavernous segment of the internal carotid artery (ica) with no issues.A third pipeline was then selected (ped-475-10), prepared per the instructions for use (ifu), and delivered to the aneurysm site.It was noticed the distal segment of the pipeline failed to open upon unsheathing from the phenom 27 catheter.The pipeline was not positioned in a bend, less than 50% was opened, resheathing was performed less than three times, and no additional steps were taken in an attempt to open the pipeline.The doctor removed the pipeline from the patient.There was no injury to the patient, and post-procedure angiography showed the aneurysm neck was covered with the two implanted pipelines.The patient was undergoing surgery for treatment of a saccular, thrombosed aneurysm of the right cavernous segment of the ica with a max diameter of 6 mm and a 3 mm neck diameter.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, and the platelet reactivity units (pru) level was within acceptable levels.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10698183
Report Number2029214-2020-01033
Device Sequence Number3708839
Product Code OUT
UDI-Device Identifier00847536016590
UDI-Public00847536016590
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Model NumberPED-475-10
Device Catalogue NumberPED-475-10
Device Lot NumberA817769
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR